advertisement

Diabetes

Question
Posted by: Andrea | 2019/10/23

Q.

Safely change to long acting Abasaglar insulin at night

I have type 2 diabetes for 30 years, after a serious pancreatitis. Recently I suffered another acute pancreatitis so my GP decide to prescribe me insulin. I take 8 units of Abasaglar long acting insulin once in the morning, also take 850mg metformin twice aday and 60mg laaglyda twice as well. I noticed my blood sugar going down quickly after 12 hours of injecting. Then I need to eat in the night which causing high readings in the morning. Would it be better to inject in the night ? If so how can I change the time of injection safely. Should I just skip my dose in the morning and inject it in the night? Thank you for your answer

Expert's Reply

A.

Diabetes expert
- 2019/10/25

Hi

I'm not sure that the timing is the issue, as it may be a dose issue, and therefore you will need to discuss with your doctor. Nonetheless, if you are going to try and swop to the evening, then you can take half the dose in the morning, half the dose at night, and then the next night, take the full dose 

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.